Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

When you can start alcohol after finishing esperal course ?

after you finish this cure with medication esperal, how is it possible that after a month to start drinking alcohol again? and may only have some small concern. Respectly kena!
Asked On : Sun, 27 Mar 2011
Answers:  2 Views:  537
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
It's good that you want to quit drinking alcohol. Esperal (Disulfiram) blocks breakdown of Acetaldehyde (a byproduct of alcohol metabolism). This results in accumulation of acetaldehyde. High levels of acetaldehyde causes a complex of unpleasant symptoms which are major factor for abstinence from alcohol.

But the body slowly eliminates Esperal (Disulfiram) and after 2 weeks after the last dose of Disulfiram a person can consume alcohol without the fear of unpleasant symptoms.

Consult your de-addiction center and restart medication.

Do not lose your will, you will surely quit drinking alcohol.

Take Care
Answered: Mon, 18 Jul 2011
I find this answer helpful
Psychiatrist Dr. Keerthish Shetty's  Response
Strictly speaking, there is never a cure for alcohol addiction. Even after the medicines are stopped, other precautions have to be continued so that one does not again revert back to alcohol use. SO treatment for alcoholism is an on going process. Consult a psychiatrist so that you can discuss your concerns and also why you want to start consuming alcohol once again. There are good anti craving (decrease your urge to take alcohol) medicines avaialable these days and they do not have the side effects of disulfiram. Therefore, you will not have problem even if you consume alcohol with them, although it is not advisable.
Answered: Sat, 23 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor